Please note that threads in this topic are removed from the archive 90 days after the thread was started. If you would like your thread to be retrievable for longer than that, please choose another topic in which to post it.

What kind of activity/illness? would cause your teeth to stain horrendously in a space of 6 weeks?

(17 Posts)
Fakebook Fri 13-Jun-14 16:58:23

I met someone and talked to them face to face after about 6 weeks and I noticed their teeth have discoloured to a dark dark brown colour.

They used to smoke and apparently gave up a year ago, but even with smoking your teeth don't discolour to dark brown in a few weeks do they?

marne2 Fri 13-Jun-14 17:03:12

Medication or treatment such as chemotherapy can discolour teeth, also illness or change in diet ( drinking too much alcohol or coffee ), I am guessing that the person has been poorly and/or had medication.

BuzzardBird Fri 13-Jun-14 17:03:25

Anti-biotics.

QuintessentiallyQS Fri 13-Jun-14 17:05:03

Snuff?

Waggamamma Fri 13-Jun-14 17:07:08

Any kind of serious illness really, the body would take vitamins and nutrients away from hair, nails, teeth etc first to focus on fighting any infection/bug.

My sil has been extremely unwell recently with an infection and her teeth and nails have gone yellow/brown and her hair is falling out.

Imsuchamess Fri 13-Jun-14 17:24:33

My cousins teeth are like this from smoking heroin.

NoGravyNoPie Fri 13-Jun-14 17:26:43

Chemo does that. As do some mouthwashes.

Batmansbuttocks Fri 13-Jun-14 17:27:20

Maybe she was sucking maltesers (like you do) and hasn't brushed?

ChickenFajitasAndNachos Fri 13-Jun-14 17:32:40

Chicken Korma from my local curry house does that to your teeth.

hazeyjane Fri 13-Jun-14 17:41:47

certain antibiotics (not all) such as tetracycline.

chemo, some mouthwashes.

bonzo77 Fri 13-Jun-14 17:47:47

Smoking
Iron supplements
Corsadyl mouthwash, used for gum disease
Poor brushing

LabMonkey Fri 13-Jun-14 17:52:09

There's a medicated mouthwash (can't remember the name) which I was recommended by a dentist years ago and one of the side effects is that your teeth stain badly from tea, coffee, red wine etc. Really freaked me out!

honeyandbutter Fri 13-Jun-14 17:56:36

Do they have an eating disorder? If you throw up regularly, the acid in bile does this to your teeth

NoGravyNoPie Fri 13-Jun-14 17:56:51

LabMonkey - was it chlorohexidine? Have probably spelled that incorrectly...

NickiFury Fri 13-Jun-14 17:57:53

I am afraid I always think use of certain illegal drugs as the users I have know have had horrendous teeth.

Mrsmorton Fri 13-Jun-14 18:08:46

Nothing takes nutrients from your teeth once they've erupted.

LabMonkey Sun 15-Jun-14 22:51:26

Yep Gravy, I think it was a brand named Corsodyl.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now